Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 140, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 16, 2011, 3:05 PM CDT for Choctaw County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2011, 3:05 PM CDT (20:05 UTC)
- Expired
- Jun 16, 2011, 3:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Choctaw County, AL
The radar
The Mobile radar (KMOB), 150 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2865 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
984 WUUS54 KMOB 162005 SVRMOB ALC023-162030- /O.NEW.KMOB.SV.W.0140.110616T2005Z-110616T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 305 PM CDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHOCTAW COUNTY IN SOUTHWEST ALABAMA... THIS INCLUDES THE CITY OF BUTLER... * UNTIL 330 PM CDT * AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF BUTLER...OR NEAR LISMAN...AND MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BUTLER AROUND 320 PM CDT... NEEDHAM...TOXEY AND WIMBLY AROUND 330 PM CDT... && LAT...LON 3189 8817 3187 8844 3223 8845 3225 8824 TIME...MOT...LOC 2006Z 355DEG 19KT 3215 8833 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:55 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 16, 2:55 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 255 PM CDT THU JUN 16 2011 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)SCATTERED THUNDERSTORMS...SOME STRONG TO SEVERE THIS AFTERNOON MAY LINGER INTO THE EVENING...MORE LIKELY OVER SOUTHEAST MISSISSIPPI. EXPECT ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT LATER TONIGHT...AFTER MIDNIGHT...AS A WEAK UPPER TROUGH SLIDES ACROSS THE SOUTHEASTERN STATES. THERE MAY BE AN OUTFLOW MOVING DOWN FROM CONVECTION IN ARKANSAS THAT WILL PROVIDE SOME ADDITIONAL LIFT LATE TONIGHT. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS AGAIN FRIDAY AS PRECIPITABLE WATER VALUES REMAIN HIGH AND TROUGH AXIS EXTENDS SOUTHWEST INTO THE AREA. THINK THERE WILL BE SOME EARLY MORNING CONVECTION ALONG THE COAST WITH THE MORNING INSTABILITY AND THEN AFTERNOON THUNDERSTORMS WILL BE OUTFLOW RELATED AND MAY POP UP MOST ANYWHERE. WILL GO SLIGHTLY ABOVE GUIDANCE POPS FOR TONIGHT AND FRIDAY. ISOLATED SHOWERS AND THUNDERSTORMS OVER THE NORTH AND NORTHEAST SECTIONS FRIDAY NIGHT AS THE UPPER TROUGH SLOWLY MOVES EAST OF THE AREA. THEN FOR SATURDAY MAINLY AFTERNOON CONVECTION ALONG THE SEA BREEZE AND INLAND SOUTHEAST. HIGH TEMPERATURES WILL BE DETERMINED BY WHEN AND WHERE THUNDERSTORMS DEVELOP. THE OVERALL TREND IS FOR LOWER MAXES BUT HAVE STILL STAYED A DEGREE OR TWO ABOVE FOR HIGHS. UPPER RIDGE WILL BUILD BY SUNDAY AND RAIN CHANCES WILL DIMINISH AS TEMPERATURES INCREASE A BIT. /11 .LONG TERM...(MONDAY THROUGH THURSDAY...MADE NO CHANGES TO THE EXTENDED. HIGHS SLIGHTLY ABOVE GUIDANCE AND WITH THE UPPER RIDGE OVER THE AREA...SHOULD BE LITTLE TO NO RAIN. /11 && .AVIATION...(18Z ISSUANCE)ONGOING TSRA DEVELOPMENT WILL CREATE LOCALIZED DROPS IN CIGS/VISBYS...BUT AM EXPECTING THE AREA TO REMAIN GENERALLY IN VFR LEVELS. A SHORTWAVE MOVING OVER/NEAR THE AREA FRIDAY WILL BRING ANOTHER ROUND OF TSRA TO THE AREA. AM AGAIN EXPECTING GENERALLY VFR CONDITIONS...EXCEPT FOR LOCAL DROPS IN/NEAR TSRA EXPECTED TO DEVELOP. /16 && .MARINE...A SURFACE RIDGE STRETCHING WEST OVER THE NORTHERN GULF WILL RULE THROUGH THE FORECAST...WITH SYNOPTIC ONSHORE FLOW THE RESULT. ONSHORE FLOW A LITTLE STRONGER NEAR SHORE IN THE AFTERNOONS AND STRONGER AND VARIABLE NEAR SCATTERED THUNDERSTORMS...MAINLY EARLY MORNINGS THE NEXT FEW MORNINGS. /16 && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS EARLY OVER THE PANHANDLE HAVE MOVED WEST THIS AFTERNOON. NOT ALL AREAS RECEIVED BENEFICIAL RAIN BUT THE RAINS AND CLOUD COVER KEPT THE HUMIDITY UP. EXPECT SIMILAR CONDITIONS FRIDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS. WINDS GENERALLY SOUTHWEST DAYS AND LIGHT VARIABLE AT NIGHT BUT STRONGER AND VARIABLE NEAR THUNDERSTORMS. /11 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 92 75 92 / 20 30 10 20 PENSACOLA 78 91 76 91 / 20 30 10 20 DESTIN 80 85 81 85 / 30 30 10 20 EVERGREEN 71 96 71 96 / 20 30 20 20 WAYNESBORO 71 96 71 95 / 30 30 20 10 CAMDEN 70 97 71 96 / 20 30 20 20 CRESTVIEW 71 94 71 94 / 20 30 10 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 16, 4:12 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 412 AM CDT THU JUN 16 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-171100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 412 AM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS PORTIONS OF THE AREA. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG OR EVEN BRIEFLY SEVERE WITH DAMAGING DOWNBURST WINDS THE PRIMARY THREAT. HEAT INDICES AROUND 105 DEGREES CAN BE EXPECTED ALONG AND SOUTH OF THE INTERSTATE 10 CORRIDOR THIS AFTERNOON. FURTHER INLAND...HEAT INDICES WILL RANGE FROM 100 TO 105 DEGREES. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE ALABAMA AND WESTERN FLORIDA PANHANDLE BEACHES. SMALL CRAFT SHOULD EXERCISE CAUTION THIS AFTERNOON AND TONIGHT ACROSS AREA BAYS AND THE NEAR SHORE WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE HEAT WILL PERSIST ACROSS THE REGION WITH AFTERNOON HEAT INDICES REMAINING IN THE 100 TO 105 DEGREE RANGE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY.
In the hours before
Local storm report, Jun 16, 12:53 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1253 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM HAIL 2 W ELSANOR 30.55N 87.62W
06/16/2011 E0.88 INCH BALDWIN AL PUBLIC
PENNY SIZE HAIL NEAR ELSANOR.
1233 PM TSTM WND GST 2 W ELSANOR 30.55N 87.62W
06/16/2011 M53.00 MPH BALDWIN AL PUBLIC
A WIND GUST OF 53 MPH WITH A SUSTAINED WIND OF 35 MPH
NEAR ELSANOR.
&&
KCSpecial weather statement, Jun 16, 1:18 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 118 PM CDT THU JUN 16 2011 ALZ051-161845- CHOCTAW AL- 118 PM CDT THU JUN 16 2011 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...THROUGH 145 PM CDT... AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTHEAST OF BUTLER...OR NEAR PENNINGTON...AND MOVING SOUTH AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... TOMPKINSVILLE AROUND 130 PM CDT... LITTLE WALKER AROUND 135 PM CDT... LAVACA AROUND 145 PM CDT... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. &&
Local storm report, Jun 16, 1:57 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
157 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL 7 ENE MOBILE AIRPORT 30.72N 88.13W
06/16/2011 E1.00 INCH MOBILE AL AMATEUR RADIO
QUARTER SIZE HAIL ON INTERSTATE 65 ONE MILE NORTH OF
AIRPORT BLVD.
&&
KCLocal storm report, Jun 16, 2:17 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
217 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL 5 SE MOBILE AIRPORT 30.63N 88.18W
06/16/2011 E1.00 INCH MOBILE AL PUBLIC
QUARTER SIZE HAIL HILLCREST ROAD AT COTTAGE HILL ROAD.
0204 PM TSTM WND DMG 5 SE MOBILE AIRPORT 30.63N 88.18W
06/16/2011 MOBILE AL PUBLIC
TREE DOWN AT HILLCREST ROAD AND COTTAGE HILL ROAD.
0204 PM TSTM WND DMG 4 E MOBILE AIRPORT 30.68N 88.17W
06/16/2011 MOBILE AL NWS EMPLOYEE
TREE DOWN JUST EAST OF UNIVERSITY AVE AT AIRPORT BLVD.
&&
KCLocal storm report, Jun 16, 2:35 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
235 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 4 SE MOBILE AIRPORT 30.64N 88.19W
06/16/2011 E0.75 INCH MOBILE AL PUBLIC
PENNY SIZE HAIL NEAR BURMA STREET.
&&
KCLocal storm report, Jun 16, 2:48 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
248 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 4 S MOBILE AIRPORT 30.62N 88.24W
06/16/2011 E0.50 INCH MOBILE AL NWS EMPLOYEE
PEA TO MARBLE SIZE HAIL OFF DAWES ROAD.
0210 PM NON-TSTM WND GST 4 S MOBILE AIRPORT 30.62N 88.24W
06/16/2011 E45 MPH MOBILE AL NWS EMPLOYEE
WINDS OF 40 TO 45 MPH OFF DAWES ROAD.
&&
KCThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:37 AM CDT | Special Marine Warning | MOB | 38 min | |
| Jun 16, 10:07 AM CDT | Special Marine Warning | MOB | 38 min | |
| Jun 16, 11:45 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 30 min |
| Jun 16, 12:38 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 52 min |
| Jun 16, 1:21 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 39 min |
| Jun 16, 1:54 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 32 min |
| Jun 16, 2:05 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 25 min |
| Jun 16, 2:23 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 52 min |
| Jun 16, 2:30 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 25 min |
| Jun 16, 2:33 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 42 min |
| Jun 16, 2:36 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 39 min |
| Jun 16, 3:08 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 22 min |
| Jun 16, 3:21 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 24 min |
| Jun 16, 3:22 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 23 min |
| Jun 16, 3:39 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 51 min |
| Jun 16, 3:48 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 42 min |
| Jun 16, 4:04 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 41 min |
| Jun 16, 4:45 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 27 min |
| Jun 16, 4:52 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.